Addiction: Substance Abuse Community
Stop racing heart
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Stop racing heart

I don't know about everyone else but one of the worst w/d symptoms for me is the racing heartbeat.  Anyone know what this is and how to stop it?  I have really low blood pressure so I don't think taking a b/p med would be a good idea.  Restless legs is the other thing I get bad but at least I don't feel like I'm dying with that.  
Related Discussions
5 Comments Post a Comment
Blank
Avatar_n_tn
Have someone drive you to a clinic (or hospital) and tell them what is going on with you. They will probably give you a benzo to get through this. You can also try and call your doctor and see if he/she will prescribe a benzo over the phone. If your doc is the one who gave you the stuff that you are withdrawing off of they will probably help. If they don't, they should! Anyway, benzos like ativan, xanax, valium, etc. sounds like what you need. If that's what you are withdrawing off of in the 1st place then you did it too quick. I apologize cause I don't know what drug you are withdrawing from.
Blank
Avatar_f_tn
Usually I use vics.  I had surgery on the 3rd and I had about 1 week clean before that.  After surgery I was using dilauding, then oxy, then vic ES, now I'm tapering down with regular vics.  I have Ultram and muscle relaxers to help too.  My doc who I get my script from is an oral surgeon so I doubt he knows much about drug addiction and would probably want me to go to my regular doc or a rehab.  I've become a bit of an expert at the w/d's now (sad, I know) except I hate the heart racing.  I don't know what is causing is (e.g. low potassium, dehydration etc.).  My big fear is that because of the short time frame where I used the stronger stuff, my tolerance might be really big and the w/d's will be much harder now??????
Blank
Avatar_n_tn
I don't know about all that. I do know you can build a tolerance over time, but I don't know about the strength of what you used building a tolerance. Someone else might know the answer to that one.
Blank
182493_tn?1348056515
Clonidine can help alot with this if you have a doctor that can give it to you.. it can also help alot of other WD symptoms..
Blank
Avatar_m_tn
I went through the racing heart and high blood pressure when I went through the first couple days of w/d.  Many things I have read say it is a symptom when going through w/d.  But, I am not an expert.  If it gets worse or doesn't get better in the next day or two I would go see a doctor.

Hang in there.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Addiction Answerers
4810126_tn?1395030098
Blank
EvolverU
Boston, MA
5347058_tn?1381192026
Blank
ariley13
Boston, MA
5840009_tn?1395493115
Blank
ROSYouralright
PHUKET, Thailand
2107676_tn?1388977459
Blank
Pat1956100
Canada
1827057_tn?1397523877
Blank
ricart70
IN
1970885_tn?1385151576
Blank
kyle505
Sacramento, CA